Tennessee, 2005

Flash Flood in Tennessee, July 15, 2005

July 15, 2005 · NWS MEG · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 15, 9:31 AM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Jul 15, 9:31 AM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1031 AM CDT FRI JUL 15 2005

.DISCUSSION...

A WEAK SURFACE AND UPPER LEVEL TROUGH (REMNANTS OF DENNIS) BISECT
THE MID-SOUTH THIS MORNING AND THESE FEATURES HAVE INTERACTED WITH
THE VERY MOIST AIRMASS IN PLACE TO PRODUCE SHOWERS AND
THUNDERSTORMS. EXPECT THIS TREND TO CONTINUE THROUGH THE DAY WITH
THE GREATEST CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUING OVER
NORTHEAST MISSISSIPPI AND HAVE CONTINUED LIKELY POPS OVER THIS AREA.
ELSEWHERE...HAVE GONE CHANCE POPS AS DAYTIME HEATING WILL FEED THE
DEVELOPMENT OF MORE SCATTERED SHOWERS AND THUNDERSTORMS. AS FOR
CLOUD COVER...MOSTLY CLOUDY SKIES CAN BE EXPECTED ACROSS THE EASTERN
HALF OF THE FORECAST AREA TODAY...WITH PARTLY CLOUDY WEST. CANNOT
RULE OUT SOME BREAKS LATER THIS AFTERNOON EVEN ACROSS EASTERN
AREAS.

THE CLOUDS AND RAIN WILL KEEP TEMPERATURES COOLER OVER EASTERN AREAS
SO HAVE LOWERED THEM A FEW DEGREES. OVER AREAS WEST OF THE RIVER
WHERE PARTLY CLOUDY SKIES EXIST...TEMPERATURES SHOULD GET INTO THE
LOW 90S.

UPDATED GRIDS AND ZONE FORECAST WILL BE SENT OUT SHORTLY.

&&

.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

JLH
Hazardous weather outlook, Jul 15, 2:15 AM CST, 12 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
315 AM CDT FRI JUL 15 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-16000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-

315 CDT FRI JUL 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Memphis radar (KNQA), 27 km away, was scanning. The volume nearest the first event began at 20:14 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Shelby

When
July 15, 2:17 PM CST to 5:30 PM CST
Where
Shelby County, Memphis
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
35.133, -90.017

Several roads in Memphis, Cordova and Bartlett were flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465438.